MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC PARASITE PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC PARASITE PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 442960
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of bd max¿ enteric parasite panel, a false positive giardia patient result was obtained.Sample was sent to a reference lab for confirmation testing, and was giardia negative using an unspecified assay.There was no report of patient impact.
 
Additional Manufacturer Narrative
D.2.Additional medical device types: pch.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd max¿ enteric parasite panel assay (ref# (b)(4)) lot 5203147 was performed by the review of manufacturing records, customer¿s data analysis and verification of complaints history.The review of quality control records of bd max¿ enteric parasite panel lot 5203147 revealed no anomalies that could explain the customer¿s discrepant results.Customer reported a positive sample for the giardia lamblia (glam b) target, but the samples was negative following repeat.Customer provided the database from bd max instrument (b)(6) runs 5849 and 5852, and identified run 5849, position a5, as problematic due to a suspected campylobacter false positive result.The customer explained that the sample tested negative upon retesting in run 5852 (position a10).Manual pcr curve adjudication of the positive sample revealed noisy curves, with step dislocations in the fam channel (glam b target) in the raw signal which does not suggest true amplification.Similar step dislocations were also observed for ehist (vic) and crypto (rox) targets but did not cross thresholds to be considered positive.No unexpected result was observed in the repeat run, although the curves for the same sample also showed signs of noisy curves.It must be noted that manual curve adjudication has limitations; visual examination of pcr curves for low signal and aberrant curve geometry is a conservative assessment of the data.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ enteric parasite panel assay lot 5203147.Overall, investigation did not allow to identify a cause for this unusual curve.The root cause was not identified.No other complaint for this defect was received on this lot; thus, the issue appears to be an isolated event.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa) since no trend was identified.Bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
BD MAX¿ ENTERIC PARASITE PANEL
Common Device Name
GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24498658
Report Number3007420875-2026-00037
Device Sequence Number16073800
Product Code OOI
UDI-Device Identifier00382904429607
UDI-Public(01)00382904429607(17)270227(10)5203147
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K220193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442960
Device Lot Number5203147
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown